MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION AGILE ESOPHAGEAL OTW; PROSTHESIS, ESOPHAGEAL

BOSTON SCIENTIFIC CORPORATION AGILE ESOPHAGEAL OTW; PROSTHESIS, ESOPHAGEAL
Model Number M00517770
Medical Device Problem Codes Use of Device Problem (1670); Migration (4003)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/08/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported to boston scientific corporation on (b)(6) 2023 that an agile esophageal otw fully covered stent was implanted in the distal esophagus to treat a laceration during an esophagogastroduodenoscopy (egd) with stent placement procedure performed on (b)(6) 2023.The patient's anatomy was tortuous.On (b)(6) 2023, two days post stent placement, a computerized tomography (ct) scan was performed and it was observed that the agile esophageal stent had collapsed closed to the lower esophageal sphincter (les).Furthermore, the patient's symptoms of vomiting and nausea prior to the stent placement procedure has not improved.There were no treatments/interventions performed and the agile esophageal stent remained implanted.The patient is currently hospitalized until being transferred out to a new facility.Note: it was reported that the agile esophageal otw stent was implanted to treat a laceration.Per the instructions for use (ifu), "the agile esophageal fully covered otw stent system is intended for maintaining esophageal luminal patency in esophageal strictures caused by intrinsic and/or extrinsic malignant tumors, and occlusion of concurrent esophageal fistulas." the stent is not indicated for the treatment of laceration.It was reported that a 0.035mm bsc guidewire was used.However, per agile esophageal fully covered otw stent system instructions for use, a stiff bodied 0.038 in (0.97mm) guidewire with a floppy tip is recommended to facilitate passage through tortuous anatomy.The user did not use the required guidewire for the procedure.

Brand Name
AGILE ESOPHAGEAL OTW
Common Device Name
PROSTHESIS, ESOPHAGEAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key16254798
Report Number3005099803-2023-00156
Device Sequence Number12074664
Product Code ESW
UDI-Device Identifier00191506006648
UDI-Public00191506006648
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K211960
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 01/27/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/04/2024
Device Model NumberM00517770
Device Catalogue Number1777
Device Lot Number0029169175
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/09/2023
Initial Report FDA Received Date01/27/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/05/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age45 YR
Patient SexMale
Patient Weight91 KG
Patient RaceWhite